Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 3:37 PM CDT for George County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 2, 2016, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2713 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WWUS84 KMOB 022037
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT TUE AUG 2 2016
ALZ261-263-MSZ076-079-022115-
MOBILE INLAND AL-MOBILE CENTRAL AL-GREENE MS-GEORGE MS-
337 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE
COUNTIES UNTIL 415 PM CDT...
AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF GULFCREST...OR 7 MILES SOUTHWEST OF CITRONELLE...MOVING
SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CITRONELLE...GULFCREST...SEMMES AND WILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3080 8853 3112 8843 3111 8843 3111 8833
3112 8833 3111 8822 3075 8826
TIME...MOT...LOC 2036Z 007DEG 20KT 3105 8834
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:29 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 2, 3:29 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 329 PM CDT TUE AUG 2 2016 .NEAR TERM /Now Through Wednesday/...An upper high situated over the Southern Plains remains stationary through Wednesday. A shortwave over the area heads south over the Gulf, with the tsra activity weakening though the late afternoon and evening hours. With previous evenings, the activity has been lasting longer in the evening than just daytime instability driven tsra due to the exiting weakness, so have held on to the rain until midnight, before shifting it offshore as a land breeze sets up. For temps, with abundant cloud debris hanging on overnight along with help from the upper high over the Southern Plains, have kept temps a bit above seasonal, even with the general flow becoming offshore. Lows tonight generally in the mid 70s, upper 70s to around 80 along the coast. Wednesday, another shortwave rotates south around the east side of the upper ridge, helping to create another day of above seasonal chances of shra/tsra. Same pattern, different day, activity starting south of the coast, then developing inland as the day progresses. Even with the above seasonal chance of rain, subsidence from the plains upper ridge works with heating during the morning for most of the fa to see high temps above seasonal. highs generally in the low to mid 90s expected. /16 .SHORT TERM /Wednesday night Through Friday night/...The central Gulf coast looks to remain between two large scale pressure systems. The first is a deep layer ridge axis positioned over TX, while a trof axis sinks southeast across the Appalachians. Considering the placement of these features, the continued passage of mid-level impulses caught up in the mean north-northwesterly deep layer flow is favored. These features bring modest ascent and coupled with persistently high atmospheric moisture with pwats around 2 inches, the stage is set for a continuation in the unsettled weather pattern with above normal daily rain chances at a general 40 to 60% range. Storms have had a history of dropping locally heavy rains, which have lead to mainly nuisance type, isolated occurrences of flooding in some areas. See no reason to think storms in the short term will be any different. Storm motion generally from north to south, but will also be dependent on mesoscale processes such as position and movement of intersecting, rain-cooled outflow boundaries. Away from the cooling effects of storms, highest heat indices to range from 102 to 107 degrees. Highs in the lower to mid 90s interior and upper 80s to lower 90s coast. Nights sticky, with lows in the mid 70s interior to close to 80 at the beaches. /10 .SPECIAL FEATURE...Tropical Storm Earl is forecast by the National Hurricane center (NHC) to move inland over Belize late Wed night, then weaken as the center crosses the Yucatan Peninsula Thu. A continued westward motion continues thereafter into the day Fri over the southern reaches of the Bay of Campeche. For more information regarding Tropical Storm Earl, refer to the latest products from the NHC. /10 .LONG TERM /Saturday Through Tuesday/...Overall, a similar pattern, as mentioned in the short term section, carries over into the weekend. By Mon and Tue, the 02.12Z Operational GFS and ECMWF are beginning to converge somewhat on a solution although there still are differences. Both of the global models show an upper level low cutting off over the eastern Gulf, but differ with respect to their low level solutions/surface trof, and/or low and timing. Both models do slide a surface trof/weak low west northwest anywhere from the northeast Gulf coast to the MS Sound by Tue. It must be noted that the ECMWF has shown more run to run consistency on this evolving pattern early next week and if verifies, a much more wet pattern could very well be in the cards. Stay tuned. Little change in highs and lows. /10 && .MARINE...A deepening trough along the East Coast has shifted a surface ridge southward over the northern Gulf. This shifts the more general southeast to southerly flow to southwest, plus or minus, but with the ridge remaining weakly organized, am expecting the flow to remain generally light through the period, with a daytime onshore, night time offshore regime in evidence. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 76 92 / 30 60 20 60 Pensacola 77 91 78 91 / 30 50 30 60 Destin 78 90 79 89 / 30 50 40 60 Evergreen 75 93 74 93 / 30 60 30 50 Waynesboro 74 93 75 95 / 30 50 20 50 Camden 74 93 75 94 / 30 60 20 50 Crestview 73 93 74 93 / 30 70 40 60 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 446 AM CDT TUE AUG 2 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-030945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 12:22 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1222 PM CDT TUE AUG 2 2016 ALZ263-265-021800- MOBILE CENTRAL AL-MOBILE COASTAL AL- 1222 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MOBILE COUNTY UNTIL 100 PM CDT... AT 1221 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR THEODORE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER...THEODORE AND I10. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3054 8800 3040 8810 3051 8824 3065 8813 TIME...MOT...LOC 1721Z 137DEG 3KT 3053 8811
Special weather statement, Aug 2, 1:37 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT TUE AUG 2 2016
ALZ057-058-060-021915-
BUTLER AL-CRENSHAW AL-COVINGTON AL-
137 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CRENSHAW...NORTHEASTERN COVINGTON AND SOUTHEASTERN
BUTLER COUNTIES UNTIL 215 PM CDT...
AT 136 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
RUTLEDGE...OR 9 MILES WEST OF LUVERNE...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRANTLEY...RUTLEDGE...DOZIER AND GANTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3138 8649 3176 8654 3180 8633 3147 8619
3144 8619
TIME...MOT...LOC 1836Z 347DEG 17KT 3171 8642Special weather statement, Aug 2, 1:53 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 153 PM CDT TUE AUG 2 2016 ALZ261-263-021945- MOBILE INLAND AL-MOBILE CENTRAL AL- 153 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 245 PM CDT... AT 153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER SEMMES...OR 8 MILES WEST OF CHICKASAW...MOVING WEST AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TANNER WILLIAMS...SEMMES...I65 AND I165...WILMER AND I65 AND AL 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3090 8812 3071 8808 3066 8839 3087 8841 TIME...MOT...LOC 1853Z 078DEG 8KT 3079 8822
Special weather statement, Aug 2, 2:52 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 252 PM CDT TUE AUG 2 2016 ALZ052-261-MSZ076-022030- MOBILE INLAND AL-WASHINGTON AL-GREENE MS- 252 PM CDT TUE AUG 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND EAST CENTRAL GREENE COUNTIES UNTIL 330 PM CDT... AT 252 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER DEER PARK... OR 12 MILES NORTHWEST OF CITRONELLE...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CITRONELLE...DEER PARK AND GULFCREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3128 8848 3133 8828 3100 8809 3091 8839 TIME...MOT...LOC 1952Z 341DEG 16KT 3124 8835
Special weather statement, Aug 2, 3:10 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT TUE AUG 2 2016
ALZ055-022100-
MONROE AL-
310 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE COUNTY UNTIL 400 PM CDT...
AT 310 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MONROEVILLE...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...FRISCO CITY AND EXCEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3164 8739 3138 8731 3135 8735 3129 8756
3144 8757 3148 8756 3149 8758 3154 8758
3155 8757 3162 8757
TIME...MOT...LOC 2010Z 351DEG 18KT 3156 8748Special weather statement, Aug 2, 3:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT TUE AUG 2 2016
ALZ261-263-MSZ076-079-022115-
MOBILE INLAND AL-MOBILE CENTRAL AL-GREENE MS-GEORGE MS-
337 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE
COUNTIES UNTIL 415 PM CDT...
AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF GULFCREST...OR 7 MILES SOUTHWEST OF CITRONELLE...MOVING
SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CITRONELLE...GULFCREST...SEMMES AND WILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3080 8853 3112 8843 3111 8843 3111 8833
3112 8833 3111 8822 3075 8826
TIME...MOT...LOC 2036Z 007DEG 20KT 3105 8834The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:13 PM CDT | Special Weather Statement | MOB | Escambia | 32 min |
| Aug 1, 7:39 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 1, 8:26 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 1, 9:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 2, 11:01 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Aug 2, 12:22 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Aug 2, 1:08 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 2, 1:37 PM CDT | Special Weather Statement | MOB | Crenshaw | 38 min |
| Aug 2, 1:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Aug 2, 2:52 PM CDT | Special Weather Statement | MOB | Washington | 38 min |
| Aug 2, 2:55 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 35 min |
| Aug 2, 3:10 PM CDT | Special Weather Statement | MOB | Monroe | 50 min |
| Aug 2, 3:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Aug 2, 4:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Aug 2, 4:44 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Aug 2, 4:55 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Aug 2, 5:43 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Aug 2, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 35 min |
| Aug 2, 9:01 AM CDT | Areal Flood Advisory | MOB | Escambia | 119 min |
| Aug 2, 10:19 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 2, 11:08 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 1, 7:31 PM CDT | Special Weather Statement | MOB | George | 44 min |
| Aug 1, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 30 min |
| Aug 1, 8:19 PM CDT | Special Weather Statement | MOB | Greene | 26 min |
| Aug 1, 8:43 PM CDT | Special Weather Statement | MOB | Perry | 47 min |
| Aug 2, 3:48 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Aug 2, 4:12 PM CDT | Special Weather Statement | MOB | Perry | 48 min |
| Aug 2, 4:29 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Aug 2, 6:10 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.